MAUDE Adverse Event Report: SEASPINE INC. ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION APPLIANCE

SEASPINE INC. ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION APPLIANCE
Model Number 20-0366
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned, as hospital policy is to dispose of the explant.Product information was acquired through case sheet information.Cts, radiographs or x-rays were not available.It is unknown what caused the cervical plating system to disassociate from the vertebral bodies.Index surgery was due to unknown trauma, as patient was admitted through er.Patient condition prior to index surgery is unknown and bone quality is unknown.Surgeon suggests system failure was not a result of system manufacturing or design, but due to patient condition.No conclusion can be drawn.Labeling review: intra-operative warnings: if the system/construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of other components.Possible adverse events loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Labeling warnings and precautions: based on the fatigue testing results, the surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions.
 
Event or Problem Description
Patient was admitted through er after unknown traumatic event on (b)(6) 2018.Three days following ((b)(6) 2018) index surgery was completed consisting of an acdf at c5-c6, c6-c7 two-level implants, with a partial corpectomy at c4-c5.An anterior plate was placed across the 3-level surgical site.Revision surgery (completed by dr.(b)(6)) was performed on (b)(6) 2018.Four screws at levels c5, c6 & c7 pulled out of the vertebral body.The revision procedure replaced the affected screws with rescue screws, while keeping the same plate in place.The c4 screws maintained healthy purchase.The removed screws were discarded according to hospital policy.Patient has since returned home.Surgeon has expressed no concern about our device in relation to this event.

Brand Name
ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION APPLIANCE
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key7546561
Report Number3012120772-2018-00010
Device Sequence Number16597750
Product Code KWQ
UDI-Device Identifier10889981050948
UDI-Public10889981050948
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
KO32368
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number20-0366
Device Catalogue Number20-0366
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR